Rearranging edgeworth-cornish-fisher expansions

Victor Chernozhukov, Iván Fernández-Val, Alfred Galichon

    Research output: Contribution to journalArticlepeer-review


    This paper applies a regularization procedure called increasing rearrangement to monotonize Edgeworth and Cornish-Fisher expansions and any other related approximations of distribution and quantile functions of sample statistics. In addition to satisfying monotonicity, required of distribution and quantile functions, the procedure often delivers strikingly better approximations to the distribution and quantile functions of the sample mean than the original Edgeworth-Cornish-Fisher expansions.

    Original languageEnglish (US)
    Pages (from-to)419-435
    Number of pages17
    JournalEconomic Theory
    Issue number2
    StatePublished - Nov 2009


    • Cornish-Fisher expansion
    • Edgeworth expansion
    • Higher order central limit theorem
    • Rearrangement

    ASJC Scopus subject areas

    • Economics and Econometrics


    Dive into the research topics of 'Rearranging edgeworth-cornish-fisher expansions'. Together they form a unique fingerprint.

    Cite this